Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 70, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 12, 2013, 10:18 PM EDT for Carroll County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2013, 10:18 PM EDT (02:18 UTC)
- Expired
- Jun 12, 2013, 11:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Carroll County, IN
The radar
The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:30 PM EDT | TSTM WND DMG | 8 Nnw Delphi, IN | TREE LIMBS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS53 KIND 130218
SVRIND
INC015-130300-
/O.NEW.KIND.SV.W.0070.130613T0218Z-130613T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1018 PM EDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1100 PM EDT
* AT 1016 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 22 MILES NORTHWEST OF MEXICO TO 11 MILES NORTH OF
LOGANSPORT TO BROOKSTON...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DELPHI...YEOMAN AND CAMDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
&&
LAT...LON 4074 8653 4073 8652 4070 8652 4070 8638
4069 8637 4056 8637 4058 8678 4066 8678
4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0218Z 276DEG 49KT 4111 8624 4091 8636
4065 8678
HAIL...<.75IN
WIND...60MPH
$$
MRD/JP1 follow-up statement
283
WWUS53 KIND 130233
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 PM EDT WED JUN 12 2013
INC015-130300-
/O.CON.KIND.SV.W.0070.000000T0000Z-130613T0300Z/
CARROLL IN-
1033 PM EDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CARROLL COUNTY UNTIL 1100 PM EDT...
AT 1029 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF LOGANSPORT TO 6 MILES NORTHEAST OF
DELPHI TO BROOKSTON...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DELPHI AND CAMDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
&&
LAT...LON 4074 8653 4073 8652 4070 8652 4070 8638
4069 8637 4056 8637 4058 8678 4066 8678
4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0233Z 296DEG 39KT 4074 8641 4065 8656
4059 8674
HAIL...<.75IN
WIND...70MPH
$$
MRD/JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:34 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 12, 9:34 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 934 PM EDT WED JUN 12 2013 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 308 PM EDT WED JUN 12 2013 STRONG TO SEVERE STORMS WILL OCCUR TONIGHT AHEAD OF A COLD FRONT. RAIN WILL LINGER INTO THURSDAY MORNING...THEN DRY CONDITIONS CAN BE EXPECTED UNTIL SATURDAY AFTERNOON. A COUPLE OF WEATHER SYSTEMS WILL KEEP CHANCES FOR RAIN AROUND FROM SATURDAY AFTERNOON INTO NEXT TUESDAY. TEMPERATURES WILL BE COOLER THAN NORMAL ON THURSDAY BUT RETURN TO NEAR AVERAGE AND REMAIN THERE FROM THE WEEKEND ON. && .NEAR TERM /OVERNIGHT/... ISSUED AT 926 PM EDT WED JUN 12 2013 GIVEN THE RECENT RADAR TRENDS...MUCH OF THE CONVECTION REMAINS NORTH OF CENTRAL INDIANA AND CONTINUES TO PROPAGATE EASTWARD. A FEW CELLS HAVE TRIED TO DEVELOP ON THE SOUTHERN EDGE HOWEVER THEY HAVE BEEN UNABLE TO SUSTAIN THEMSELVES. MAIN THREAT FROM THE NEXT FEW HOURS WILL BE WITH THE CLUSTER OF STORMS NEAR KIRKSVILLE ILLINOIS...AND IT/S PROPAGATION TO THE EAST OR THE SOUTHEAST. THUS HAVE KEPT POPS HIGHER IN THE LAF...OKK...MUNCIE AND ANDERSON AREAS...WHILE TRIMMING POPS DRAMATICALLY ACROSS THE FAR SOUTHERN PARTS OF THE FORECAST AREA. ONGOING TEMPERATURE FORECAST APPEARS ON THE MARK GIVEN RECENT TRENDS HAVE MADE ONLY MINOR TWEAKS. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 308 PM EDT WED JUN 12 2013 FOCUS IS ON CHANCES FOR RAIN THROUGH THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED. SOME LINGERING FORCING WILL CONTINUE ACROSS MAINLY THE SOUTHERN AND EASTERN FORECAST AREA ON THURSDAY MORNING AS SYSTEM EXITS THE AREA. WENT LIKELY POPS EXTREME EAST TO LOW CHANCE POPS WEST. ENDED CHANCES FOR RAIN BY AFTERNOON AS THE SYSTEM PULLS EAST. HIGH PRESSURE WILL THEN PROVIDE DRY CONDITIONS THURSDAY NIGHT INTO SATURDAY MORNING. UPPER WAVES RIDING AROUND AN UPPER RIDGE COULD TRIGGER SOME CONVECTION ACROSS THE AREA SATURDAY AFTERNOON. UNCERTAINTY REMAINS HIGH IN THE TIMING AND STRENGTH OF THESE WAVES. THEREFORE ONLY WENT CHANCE POPS SATURDAY AFTERNOON...MAINLY ACROSS THE NORTHWEST FORECAST AREA CLOSER TO THE FORCING. FOR TEMPERATURES THROUGH THE PERIOD WENT WITH A BLEND MOST PERIODS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 227 PM EDT WED JUN 12 2013 MODELS AND WEATHER PREDICTION CENTER SUGGEST A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA ON MONDAY FOLLOWED BY AN UPPER WAVE ON TUESDAY. MOISTURE STREAMING NORTHEAST OFF THE GULF AHEAD OF THE FRONT SHOULD ALLOW FOR SCATTERED TO NUMEROUS THUNDERSTORMS PRIOR TO THE FRONTAL PASSAGE WITH LOWER CHANCES AHEAD OF THE UPPER FEATURE. REGIONAL INITIALIZATION TEMPERATURES NEAR NORMAL IN THE LOWER TO MID 80S LOOK REASONABLE AND WITH THE SYSTEM TONIGHT TAKING PLENTY OF FOCUS...WILL NOT MAKE ANY CHANGES. && .AVIATION /DISCUSSION FOR THE 130000Z TAFS/... ISSUED AT 633 PM EDT WED JUN 12 2013 HIGH CONVECTIVE POTENTIAL ACROSS THE TAF SITES LATER THIS EVENING AS AN UPPER IMPULSE CURRENTLY ENTERING NORTHWEST ILLINOIS MOVES INTO NORTHWEST OHIO BY 130600Z. AIR MASS STILL CAPPED OFF...BUT VERY UNSTABLE. CONVECTION SHOULD RESULT IN EITHER COMPLEX OVER NORTHERN ILLINOIS TURNING SOUTHEAST...OR DEVELOPMENT ALONG THE TRAILING VORT TAIL. SHORT TERM MODEL DATA SUGGEST HIGHEST CONVECTIVE POTENTIAL 130100Z-130500Z. BRIEF IFR CONDITIONS...AND GUSTY SHIFTING WINDS IN THE VICINITY OF THE HEAVIER CELLS. ADDITIONAL CONVECTION POSSIBLE IN THE WAKE OF THIS WAVE ASSOCIATED WITH THE COLD FRONT. AT THIS POINT...THINK THE FIRST WAVE WILL SWEEP OUT MOST OF THE INSTABILITY...BUT IF THIS DOESN/T HAPPEN...CONVECTIVE THREAT WILL BE HIGHER WITH THE FRONT. OUTSIDE OF CONVECTION...EXPECTING MVFR CEILINGS TO DEVELOP TOWARDS SUNRISE THURSDAY IN THE POST FRONTAL ZONE. WILL ALSO KEEP SOME SURFACE WIND GUSTS AROUND 20 KTS FROM 210-230 DEGREES WELL INTO THE NIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...PUMA SHORT TERM...50 LONG TERM....MK AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 12, 8:34 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 834 AM EDT WED JUN 12 2013 INZ021-028>031-035>049-051>057-060>065-067>072-131000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 834 AM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: HOT AND HUMID TODAY. WIDESPREAD THUNDERSTORMS THIS EVENING AND OVERNIGHT. HAZARDS: HEAT AND LIGHTNING TODAY. TONIGHT...DAMAGING WIND...LIGHTNING...LARGE HAIL...ISOLATED TORNADOES AND LOCALIZED FLASH FLOODING. TIMING: EVENING INTO THE EARLY OVERNIGHT DISCUSSION: THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK FORSEVERE WEATHER ACROSS ALL OF CENTRAL INDIANA FOR THIS EVENING AND EARLY OVERNIGHT. A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO FORM ACROSS NORTHWESTERN ILLINOIS LATE THIS AFTERNOON AND EARLY EVENING AND QUICKLY MOVE EAST AND SOUTHEAST ACROSS CENTRAL INDIANA THIS EVENING AND INTO THE EARLY OVERNIGHT. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE AHEAD OF THE LINE. STRONG WIND SHEAR ALONG WITH HOT AND HUMID AIR WILL FEED THE STORMS AS A SURFACE AND UPPER TROUGH HELP MAINTAIN ORGANIZATION. CONFIDENCE IS HIGH FOR DAMAGING STRAIGHT LINE WINDS IN MANY AREAS. LARGE HAIL IS ALSO LIKELY BUT SOMEWHAT LESS OF A THREAT. ISOLATED TORNADOES AND LOCALIZED FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO MONDAY WITH THE GREATEST THREAT OCCURRING SUNDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE BUT LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. DISCUSSION: LOW PRESSURE WILL TRACK EAST THROUGH THE GREAT LAKES THIS WEEKEND AND EARLY NEXT WEEK WITH A FRONTAL BOUNDARY IN THE AREA. THIS SHOULD HELP TRIGGER MULTIPLE ROUNDS OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT...AND POSSIBLY AS EARLY AS LATE AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH/TUCEK
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:30 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 30 min |
| Jun 12, 10:37 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard | 53 min |
| Jun 12, 11:29 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Delaware, Hamilton, Henry, Howard and 3 more | 46 min |
| Jun 13, 12:52 AM EDT | Areal Flood Advisory | IND | Delaware, Hamilton, Madison, Randolph, Tipton | 4 hr |
| Jun 13, 1:44 AM EDT | Areal Flood Advisory | IND | Howard | 4 hr |
| Jun 13, 6:23 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Delaware, Howard, Madison, Randolph and 1 more | 4 hr |
| Jun 13, 6:36 AM EDT | Special Weather Statement | IND | Hancock | 39 min |
| Jun 13, 7:22 AM EDT | Special Weather Statement | IND | Rush, Shelby | 53 min |
| Jun 13, 7:45 AM EDT | River Flood Warning | IND | Delaware, Randolph | 15 hr |
| Jun 13, 7:45 AM EDT | River Flood Warning | IND | Carroll, Howard, Tippecanoe | 36 hr |
| Jun 13, 7:48 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 27 min |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 37 hr |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Carroll | 23 hr |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 7 days |
| Jun 13, 8:08 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| Jun 13, 8:29 AM EDT | Special Weather Statement | IND | Jennings | 31 min |
| Jun 13, 8:59 AM EDT | Areal Flood Advisory | IND | Delaware, Hamilton, Madison, Tipton | 6 hr |
| Jun 13, 11:26 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 days |
| Jun 13, 11:26 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 10 days |
| Jun 13, 11:26 AM EDT | River Flood Warning | IND | Knox, Sullivan | 9 days |
| Jun 13, 11:26 AM EDT | River Flood Warning | IND | Knox, Sullivan | 9 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.